MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown, an exact date was not provided.The best estimate is between (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that tecnis symfony toric lens (model # zxt375 17.5 diopter) was implanted on (b)(6) 2017 in the left eye of a (b)(6) female patient.Reportedly, the lens was explanted in a secondary surgical procedure on (b)(6) 2017 because of unexpected post-op refraction.No incision enlargement was reported.Another toric lens (model# zct450) was implanted with the same 17.5 diopter.The patient was reported as recovered.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 11/24/2017.The product was returned to the manufacturing site for evaluation.The product was received dry in a container.Visual inspection with the unaided eye shows the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.The manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7054707
Report Number9614546-2017-01156
Device Sequence Number19157789
Product Code POE
UDI-Device Identifier05050474606920
UDI-Public(01)05050474606920(17)210726
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/26/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2017
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR